Abdominal Compartment Syndrome After Liver Transplant in Drug-Induced Acute Liver Failure: A Case Report

G. Nagy, D. Görög, L. Kóbori, E. Mihály, L. Piros, B. Pőcze, A. Sandil, J. Szabó, Z. Mathe

Research output: Contribution to journalArticle

Abstract

The incidence of drug-induced acute liver failure (ALF)has been increasing in recent years. Despite the complex intensive treatment, liver transplant should be performed in progressive cases. A systemic inflammatory response syndrome and the burden of surgical intervention promote abdominal compartment syndrome (ACS); observed preoperatively, they are significant negative prognostic factors. The Case: We demonstrate a young woman with liver transplant after ALF and a consecutive ACS. We presumed drug toxicity in the background of the rapidly progressive ALF, based on the preoperative hematologic examination and the histology of the removed liver. An ACS has occurred in the postoperative period that must have been resolved with mesh, and later, anatomic segment 2-3 resection had to be performed to further decrease the pressure. The patient left the hospital after 62 days with good graft function. Discussion: A complex intensive care is mandatory in the case of orthotopic liver transplant for ALF. Outcomes are good after orthotopic liver transplant. An ACS might occur after surgery. In these rare cases a delayed abdominal closure or even a liver resection can be the only solution and sometimes an urgent need to resolve the life-threatening problem.

Original languageEnglish
Pages (from-to)1289-1292
Number of pages4
JournalTransplantation Proceedings
Volume51
Issue number4
DOIs
Publication statusPublished - May 1 2019

    Fingerprint

ASJC Scopus subject areas

  • Surgery
  • Transplantation

Cite this